A qualitative theory of large games with strategic complementarities

Balbus, Łukaz, Dziewulski, Paweł, Reffett, Kevin and Woźny, Łukasz (2019) A qualitative theory of large games with strategic complementarities. Economic Theory, 67 (3). pp. 497-523. ISSN 0938-2259

[img] PDF - Published Version
Available under License Creative Commons Attribution.

Download (565kB)
[img] PDF (In Press) - Published Version
Available under License Creative Commons Attribution.

Download (632kB)

Abstract

We study the existence and computation of equilibrium in large games with strategic complementarities. Using monotone operators defined on the space of distributions partially ordered with respect to the first-order stochastic dominance, we prove existence of a greatest and least distributional Nash equilibrium. In particular, we obtain our results under a different set of conditions than those in the existing literature. Moreover, we provide computable monotone distributional equilibrium comparative statics with respect to the parameters of the game. Finally, we apply our results to models of social distance, large stopping games, keeping up with the Joneses, as well as a general class of linear non-atomic games.

Item Type: Article
Keywords: Large games, Distributional equilibria, Supermodular games, Games with strategic complementarities, Computation of equilibria, Non-aggregative games
Schools and Departments: School of Business, Management and Economics > Economics
Depositing User: Pawel Dziewulski
Date Deposited: 11 Sep 2018 14:50
Last Modified: 12 Jul 2019 13:15
URI: http://sro.sussex.ac.uk/id/eprint/78641

View download statistics for this item

📧 Request an update